Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 29, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 18, 2012, 2:47 PM MDT. It took effect at Oct 20, 2012, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 18, 2012, 2:47 PM MDT (20:47 UTC)
- In effect from
- Oct 20, 2012, 12:00 AM MDT
- Expired
- Oct 19, 2012, 2:32 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWUS75 KTFX 182047 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 247 PM MDT THU OCT 18 2012 MTZ009-010-048-191200- /O.NEW.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 247 PM MDT THU OCT 18 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG ALONG THE ROCKY MOUNTAIN FRONT LATE FRIDAY NIGHT...THEN SPREAD EAST INTO EASTERN GLACIER COUNTY DURING THE DAY ON SATURDAY. THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
514 WWUS75 KTFX 190933 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 333 AM MDT FRI OCT 19 2012 MTZ009-048-192200- /O.UPG.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/ /O.NEW.KTFX.HW.W.0038.121019T1200Z-121021T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 333 AM MDT FRI OCT 19 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME STRONG ALONG THE ROCKY MOUNTAIN FRONT THIS MORNING AND SPREAD EAST ONTO THE ADJACENT PLAINS LATE TONIGHT AND CONTINUE THROUGH SATURDAY. WINDS MAY DIMINISH SOMEWHAT THIS EVENING BEFORE RE-INTENSIFYING AROUND MIDNIGHT TONIGHT. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR SATURDAY MORNING. THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-044>046-049-050-192200- /O.EXA.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/ CASCADE-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD... STANFORD 333 AM MDT FRI OCT 19 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * TIMING AND MAIN IMPACT: LOW PRESSURE WILL TRACK EAST ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN FRIDAY NIGHT AND SATURDAY...CREATING POTENTIALLY STRONG WINDS ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA. THESE STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... CHESTER...SHELBY...GREAT FALLS...KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ010-192200- /O.CON.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 333 AM MDT FRI OCT 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * TIMING AND MAIN IMPACT: LOW PRESSURE WILL TRACK EAST ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN FRIDAY NIGHT AND SATURDAY...CREATING POTENTIALLY STRONG WINDS ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA. THESE STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
943 WWUS75 KTFX 192024 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 224 PM MDT FRI OCT 19 2012 MTZ010-012-044>046-049-050-200600- /O.UPG.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/ /O.EXB.KTFX.HW.W.0038.121020T0600Z-121021T0300Z/ EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD... STANFORD 224 PM MDT FRI OCT 19 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR THE PLAINS ADJACENT TO THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME QUITE STRONG ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA. THESE STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... CHESTER...SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-200600- /O.CON.KTFX.HW.W.0038.000000T0000Z-121021T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 224 PM MDT FRI OCT 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL DECREASE SOMEWHAT THIS EVENING BEFORE STRENGTHENING AGAIN AROUND MIDNIGHT TONIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR SATURDAY MORNING. THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
743 WWUS75 KTFX 192034 CCA NPWTFX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 232 PM MDT FRI OCT 19 2012 MTZ010-012-044>046-049-050-200630- /O.UPG.KTFX.HW.A.0029.121020T0600Z-121021T0300Z/ /O.COR.KTFX.HW.W.0038.121020T0600Z-121021T0300Z/ EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD... STANFORD 232 PM MDT FRI OCT 19 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR THE PLAINS ADJACENT TO THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL BECOME QUITE STRONG ACROSS WESTERN PORTIONS OF NORTH CENTRAL MONTANA AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH THE DAY ON SATURDAY. THESE STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... CHESTER...SHELBY...CUT BANK...GREAT FALLS...KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-200630- /O.COR.KTFX.HW.W.0038.000000T0000Z-121021T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 232 PM MDT FRI OCT 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS ALONG THE ROCKY MOUNTAIN FRONT WILL DECREASE SOMEWHAT THIS EVENING BEFORE STRENGTHENING AGAIN AROUND MIDNIGHT TONIGHT...AND CONTINUE THROUGH THE DAY ON SATURDAY. THE STRONGEST WINDS WILL LIKELY OCCUR SATURDAY MORNING. THESE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * OTHER IMPACTS: THESE STRONG WINDS MAY ALSO CAUSE LOCALIZED POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 18, 11:30 AM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 18, 11:30 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1130 AM MDT THU OCT 18 2012 AVIATION SECTION UPDATED .UPDATE... AN UPPER RIDGE OVER THE PACIFIC NORTHWEST THIS MORNING WILL MOVE INTO WESTERN MONTANA THIS AFTERNOON AND KEEP THE FORECAST AREA DRY. THERE WILL BE SOME HIGH CLOUDS MOVING THROUGH THE RIDGE THAT WILL AFFECT SOUTHWEST AND NORTH CENTRAL MONTANA BUT EXPECT THAT THEY WILL BE THIN SO HAVE INCREASED SUNSHINE FOR THIS AFTERNOON. THE REMAINDER OF THE FORECAST LOOKS ON TRACK. BLANK && .AVIATION... UPDATED 1730Z. UPPER LEVEL RIDGE AXIS IS POSITIONED OVER MONTANA WITH THIN CIRRUS BUT OTHERWISE CLEAR SKIES. A SHORT WAVE TO THE WEST WILL APPROACH THE ROCKIES TONIGHT AND MID AND UPPER LEVEL MOISTURE AHEAD OF THIS SYSTEM WILL CROSS THE ROCKIES INTO CENTRAL MONTANA. A CHINOOK ARCH COULD APPEAR EAST OF THE ROCKY MOUNTAIN FRONT EARLY FRIDAY AS THE LEE TROUGH STRENGTHENS. SURFACE WINDS WILL GENERALLY REMAIN LIGHT OVERNIGHT...BUT THEN INCREASE AFTER 1200Z. VFR CONDS WILL PREVAIL THROUGH THE NEXT 24 HOURS. NUTTER && .PREV DISCUSSION... /ISSUED 518 AM MDT THU OCT 18 2012/ TODAY THROUGH SATURDAY...THE MAIN STORY WILL BE AN UPPER LEVEL RIDGE BUILDING OVER THE REGION FOR TODAY AND FRIDAY RESULTING IN MILDER TEMPERATURES TODAY AND FRIDAY...THEN ANOTHER PERIOD OF STRONG WINDS AND A GRADUAL COOLING TREND...WITH THE WEATHER BECOMING MORE LATE FALL-LIKE CONDITIONS. IT WILL BE DRY ACROSS THE REGION TODAY...WITH AFTERNOON TEMPERATURES A FEW DEGREES WARMER THAN WEDNESDAY. ADDITIONALLY...WIND SPEEDS WILL BE A BIT LIGHTER...BUT STILL BREEZY AT TIMES THIS AFTERNOON. QUIET AND SEASONABLE TEMPERATURES CAN BE EXPECTED TONIGHT FOR ALL AREAS EXCEPT THE ROCKY MOUNTAIN FRONT. THE FLOW ALOFT WILL BEGIN TO STRENGTHEN OVER THE FRONT RANGE...AND THERE WILL BE A CHANCE FOR SHOWERS BY MORNING OVER THE FRONT RANGE. ON FRIDAY...EXPECT MID LEVEL WINDS TO INCREASE QUITE A BIT...RESULTING IN WARMER AIR MOVING NORTHWARD INTO ALL OF CENTRAL MONTANA. FRIDAY WILL LIKELY BE THE LAST WARMEST DAY WE HAVE FOR QUITE AWHILE. WIND SPEEDS COULD APPROACH HIGH WIND WARNING CRITERIA OVER THE FRONT RANGE...BUT WITH THE EXPECTED PRECIP...I WILL HOLD OFF ON A WATCH FOR NOW. THE WINDS WILL CONTINUE TO STRENGTHEN FRIDAY NIGHT AND INTO SATURDAY MORNING...AND THERE CONTINUES TO BE THE POTENTIAL FOR HIGH WIND HIGHLIGHTS THROUGH THIS PERIOD AS WELL. THESE HIGH WINDS COULD SPREAD OUT OVER THE NORTHERN PLAINS AS WELL. EXPECT TEMPERATURES TO BE COOLER ON SATURDAY...AS A PACIFIC COLD FRONT MOVES SOUTHWARD THROUGH THE REGION DURING THE DAY. THE COOLER AIR WILL BE SLOW TO MOVE IN BEHIND THE FRONT...SO JUST A SLOW FALL IN TEMPERATURES IS EXPECTED BEHIND THE FRONTAL PASSAGE ON SATURDAY. NEVER-THE-LESS...IT WILL BE TURNING COOLER...AND COMBINED WITH THE WIND...IT WILL FEEL QUITE CHILLY FOR MOST AREAS. ADDITIONALLY...SOME SCATTERED LIGHT SHOWERS CAN BE EXPECTED WITH THE FRONTAL PASSAGE. SNOW ACCUMULATIONS FROM LATE FRIDAY NIGHT THROUGH SATURDAY WILL MAINLY BE CONFINED TO THE ROCKY MOUNTAIN FRONT...AND THE HIGHEST TOTALS WILL BE FOR ELEVATIONS ABOVE 6000 FEET WHERE ABOUT 6 TO 10 INCHES COULD FALL IN ABOUT A 30 HOUR PERIOD FROM LATE FRIDAY MORNING THROUGH SATURDAY AFTERNOON. NO WINTER HIGHLIGHTS WILL BE ISSUED AT THIS TIME...AND WE WILL CONTINUE TO EVALUATE LATER MODEL RUNS ON SNOW AMOUNTS. BRUSDA SATURDAY NIGHT THROUGH THURSDAY...A BROAD AREA OF LOW PRESSURE DEFINED BY A PAIR UPPER LEVEL LOWS WILL BE OVER OVER THE WESTERN US SATURDAY NIGHT. ONE LOW OVER SASKATCHEWAN WILL VERY SLOWLY MOVE EAST WHILE THE SECOND LOW PRESSURE CENTER WILL MOVE OVER THE WEST COAST. THIS WILL DEEPEN INTO A NEARLY STATIONARY TROF THAT WILL REMAIN OVER THE WEST COAST INTO WEDNESDAY MORNING. MOIST...SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL KEEP THE LOCAL AREA UNSETTLED AND RELATIVELY COOL. BRISK WEST FLOW AT LOW LEVELS WILL DIMINISH SATURDAY EVENING ALTHOUGH STRONGEST WINDS WILL HAVE OCCURRED EARLIER IN THE DAY. WINDS WILL DIMINISH FURTHER AS A WEAK COLD FRONT MOVES ACROSS THE CANADIAN BORDER SUNDAY. FLOW WILL BE RATHER WEAK AND THE STRENGTH OF UPSLOPE FOR SNOW GENERATION IS QUESTIONABLE. THE LOW PRESSURE TROF WILL MOVE OVER THE ZONES THURSDAY AND AN ASSOCIATED COLD FRONT BRINGS ANOTHER PUSH OF COLD AIR OUT OF THE NORTH. THIS SHOULD BE A STRONGER FRONT ALTHOUGH...WITH THE LARGE AREA OF LOW PRESSURE SPREAD ACROSS THE WESTERN US...TIMING AT THIS STAGE IS ONLY A GUESS. ZELZER && .PRELIMINARY POINT TEMPS/POPS... GTF 60 42 67 43 / 0 10 10 10 CTB 57 38 63 37 / 0 10 10 20 HLN 60 37 66 41 / 0 0 10 20 BZN 59 31 68 37 / 0 10 10 10 WEY 51 20 55 26 / 0 0 0 10 DLN 60 33 64 37 / 0 10 10 20 HVR 56 33 70 39 / 0 0 20 10 LWT 55 35 67 39 / 0 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BLANK LONG TERM...MLV AVIATION...MLV WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 18, 4:44 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 444 AM MDT THU OCT 18 2012 MTZ009>014-044>051-191200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 444 AM MDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS THE POTENTIAL FOR STRONG WINDS OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS FRIDAY THROUGH SATURDAY. ADDITIONALLY...ANOTHER PACIFIC COLD FRONT WILL MOVE SOUTHWARD THROUGH THE REGION ON SATURDAY...BRINGING WITH IT COOLER TEMPERATURES AND A CHANCE FOR RAIN AND SNOW. THE CHANCES FOR WIDESPREAD ACCUMULATING SNOW WILL INCREASE MID TO LATE NEXT WEEK...ALONG WITH MORE LATE FALL-LIKE TEMPERATURES. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HIGH WINDS OR SNOW ACCUMULATIONS WOULD GREATLY BE APPRECIATED. MTZ008-015-052>055-191200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 444 AM MDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER PACIFIC COLD FRONT WILL MOVE SOUTHWARD THROUGH THE REGION ON SATURDAY...BRINGING WITH IT COOLER TEMPERATURES AND A CHANCE FOR RAIN AND SNOW. THE CHANCES FOR WIDESPREAD ACCUMULATING SNOW WILL INCREASE MID TO LATE NEXT WEEK...ALONG WITH MORE LATE FALL-LIKE TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.